Alert archive / Florida / Tornado Warnings in 2007
Tornado Warning 15, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 16, 2007, 10:36 AM EDT for Flagler County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 16, 2007, 10:36 AM EDT (14:36 UTC)
- Expired
- Mar 16, 2007, 11:00 AM EDT
- In force
- 24 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 123 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 10:45 AM EDT | TORNADO 0 | 3 E Bunnell, FL | A PILOT TRAVELING WEST ON STATE ROAD 100 FROM INTERSTATE 95 TO THE FLAGLER COUNTY AIRPORT OBSERVED A NARROW TORNADO TOUCHDOWN ALONG SR 100 ABOUT 500 YARDS WEST OF I-95. THE TORNADO WAS MOVING NORTH AND CROSSED SR 100 AND DAMAGED ROAD SIGNS AND RIPPED APART PAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 161437 TORJAX FLC035-161500- /O.NEW.KJAX.TO.W.0015.070316T1436Z-070316T1500Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1036 AM EDT FRI MAR 16 2007 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * TORNADO WARNING FOR... EASTERN FLAGLER COUNTY IN NORTHEAST FLORIDA * UNTIL 1100 AM EDT * AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF FLAGLER BEACH...OR ABOUT NEAR BUNNELL...MOVING NORTHEAST AT 30 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FLAGLER BEACH. SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2950 8124 2936 8119 2945 8111 2957 8117 $$ SHASHY
2 follow-up statements
000 WWUS52 KJAX 161447 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1046 AM EDT FRI MAR 16 2007 FLC035-161500- /O.CON.KJAX.TO.W.0015.000000T0000Z-070316T1500Z/ FLAGLER FL- 1046 AM EDT FRI MAR 16 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 AM EDT FOR EASTERN FLAGLER COUNTY... AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS TORNADO WAS LOCATED NEAR FLAGLER BEACH...MOVING EAST AT 15 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2952 8120 2941 8118 2946 8111 2955 8115 $$ ARS
000 WWUS52 KJAX 161500 SVSJAX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT FRI MAR 16 2007 FLC035-161510- /O.EXP.KJAX.TO.W.0015.000000T0000Z-070316T1500Z/ FLAGLER FL- 1100 AM EDT FRI MAR 16 2007 ...THE TORNADO WARNING FOR EASTERN FLAGLER COUNTY EXPIRES AT 1100 AM EDT... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2952 8120 2941 8118 2946 8111 2955 8115 $$ ARS
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 16, 9:53 AM EDT, 43 minutes earlier.
Area forecast discussion, Mar 16, 9:53 AM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
953 AM EDT FRI MAR 16 2007
.UPDATE...RADAR IMAGERY SHOWS NUMEROUS SHOWERS AND A FEW
THUNDERSTORMS MAINLY SOUTH OF A LINE FROM JACKSONVILLE BEACH TO
GAINESVILLE. THIS IS PRESENTLY WHERE THE GREATEST LIFT AND DEEP
LAYER MOISTURE IS LOCATED OVER THE FORECAST AREA...WELL AHEAD OF
THE PRIMARY COLD FRONT WHICH IS LOCATED FROM A LOW PRES SYSTEM
AROUND 1007 MB OVER INTERIOR SC TO THE WRN FL PANHANDLE.
ANTICIPATE LOCALLY HEAVY RAINFALL OVER THE SRN ZONES THROUGH LATE
MORNING THEN GRADUALLY SEE THE CONVECTION AND DEEPER MOISTURE MOVE
OFFSHORE AND S OF THE AREA. HAVE UPDATED ZONES TO TREND POPS
DOWNWARD A BIT NORTH OF THE CONVECTIVE AREA AND ALSO ANOTHER
UPDATE POSSIBLE BY AROUND NOON. TEMPS AND WINDS LOOK GOOD.
&&
.AVIATION...CURRENTLY IFR AT SSI AND VFR REMAINING TERMINALS...
OTHERWISE MULTI-LAYERED CLOUDS OVER THE AREA WITH CIGS 4-8 KFT.
OCNL MVFR/IFR CIGS CONDS EXPECTED THROUGH LATE MORNING ESPECIALLY
IN AND NEAR ANY SHOWER ACTIVITY. AFT 17Z/18Z MOSTLY VFR CONDS
WITH PREVAILING WINDS FROM THE W AND OCNL GUSTS TO AROUND 20 KT.
&&
.MARINE...CURRENT WIND OBS SHOW SWLY 10-20 KT WITH SEAS OF AROUND
5 FT OFFSHORE WATERS...3-4 FT NEARSHORE. MAY TWEAK WINDS WINDS/SEAS
DOWN IN THE UPDATE FOR TRENDS. STRONGER WINDS EXPECTED TONIGHT IN
THE WAKE OF THE COLD FRONT.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 7 PM EDT SATURDAY FOR ALACHUA-
BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
UNION.
GA...RED FLAG WARNING FROM 1 PM TO 7 PM EDT SATURDAY FOR APPLING-
ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
DAVIS-PIERCE-WARE-WAYNE.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
WAYNE.
AM...SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ALTAMAHA SOUND GA
TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
SATURDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.
&&
SHASHY/HURLBUTHazardous weather outlook, Mar 16, 4:30 AM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 AM EDT FRI MAR 16 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-171000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 430 AM EDT FRI MAR 16 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING ASSOCIATED WITH AN UPPER LEVEL TROUGH PASSING THROUGH THE AREA. AN APPROACHING COLD FRONT THIS AFTERNOON WILL BRING ANOTHER CHANCE OF THUNDERSTORMS. SOME OF THE STORMS THIS AFTERNOON MAY PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... STRONG NORTHWEST WINDS WITH GUSTS TO NEAR 30 MPH ARE EXPECTED ON SATURDAY. A LAKE WIND ADVISORY MAY BE NECESSARY. COOLER AND DRIER AIR MOVING INTO THE AREA ON SATURDAY WILL RESULT IN THE POSSIBILITY OF A BRIEF LIGHT FREEZE OVER INTERIOR SOUTHEAST GEORGIA AND THE SUWNANEE VALLEY OF NORTH FLORIDA EARLY SUNDAY MORNING. THERE WILL BE A HIGHER THAN NORMAL FIRE DANGER SATURDAY AND SUNDAY DUE TO LOW RELATIVE HUMIDITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ
In the hours before
Special weather statement, Mar 16, 10:25 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1025 AM EDT FRI MAR 16 2007 FLZ038-161500- FLAGLER- 1025 AM EDT FRI MAR 16 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1100 AM EDT... AT 1025 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF BUNNELL...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL...PALM COAST AND FLAGLER BEACH THROUGH 1100 AM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ARS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 3:54 AM EDT | Fire Weather Watch | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 47 hr |
| Mar 16, 3:54 AM EDT | Red Flag Warning | JAX | Baker, Bradford, Flagler, Gilchrist, Nassau, Suwannee and 1 more | 40 hr |
| Mar 16, 10:43 AM EDT | Special Marine Warning | JAX | 47 min | |
| Mar 16, 11:29 AM EDT | Special Marine Warning | JAX | 61 min |
Nearby
Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.